Alert archive / Arizona / Wind Advisories in 2007

Wind Advisory 1, NWS Tucson, AZ

February 19, 2007

NWS Tucson, AZ issued this wind advisory at Feb 19, 2007, 11:00 AM MST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Feb 19, 2007, 11:00 AM MST (18:00 UTC)
Expired
Feb 19, 2007, 7:00 PM MST
In force
8 hr
Issued by
NWS Tucson, AZ

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KTWC 191800
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
1100 AM MST MON FEB 19 2007

AZZ034-035-200200-
/O.NEW.KTWC.WI.Y.0001.070219T1800Z-070220T0200Z/
SANTA CRUZ COUNTY-COCHISE COUNTY-
1100 AM MST MON FEB 19 2007

...WIND ADVISORY IN EFFECT UNTIL 7 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM MST THIS EVENING. 

A PACIFIC STORM SYSTEM ACROSS SOUTHERN CALIFORNIA WILL CONTINUE
TO TRACK EAST INTO SOUTHERN ARIZONA THIS AFTERNOON AND TONIGHT.
SUSTAINED WINDS AHEAD OF THIS SYSTEM OF 25 TO 35 MPH WITH GUSTS TO
45 MPH CAN BE EXPECTED ACROSS SANTA CRUZ AND COCHISE COUNTIES
THROUGH 7 PM MST THIS EVENING. THE STRONGEST GUSTS WILL ESPECIALLY
BE POSSIBLE NEAR ANY SHOWERS OR THUNDERSTORMS THAT DEVELOP THIS
AFTERNOON. 

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST ON
THIS HAZARDOUS WEATHER SITUATION.

$$
1 follow-up statement
000 
WWUS75 KTWC 200202
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
702 PM MST MON FEB 19 2007

AZZ034-035-200215-
/O.EXP.KTWC.WI.Y.0001.000000T0000Z-070220T0200Z/
SANTA CRUZ COUNTY-COCHISE COUNTY-
702 PM MST MON FEB 19 2007

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this wind advisory went out at Feb 19, 9:10 AM MST, 1 hour 50 minutes earlier.

Area forecast discussion, Feb 19, 9:10 AM MST, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
910 AM MST MON FEB 19 2007

.SYNOPSIS...A PACIFIC STORM SYSTEM WILL MOVE ACROSS SOUTHERN
CALIFORNIA AND INTO ARIZONA TODAY AND TONIGHT...BRINGING A CHANCE OF
VALLEY RAIN AND MOUNTAIN SNOW AS WELL AS GUSTY WINDS AND COOLER
TEMPERATURES. HIGH PRESSURE ALOFT WILL MOVE OVER THE AREA WEDNESDAY
AND THURSDAY FOR DRY AND WARMER CONDITIONS. ANOTHER STORM SYSTEM
WILL BRING UNSETTLED WEATHER TO THE AREA FRIDAY AND FRIDAY NIGHT.

&&

.DISCUSSION...KEMX WSR-88D DETECTED SCATTERED MOSTLY LESS THAN 35
DBZ ECHOES MOVING NEWD ACROSS NRN COCHISE/SRN GRAHAM COUNTIES AT
1605Z. SHOWER PRODUCING LIGHT RAIN OBSERVED EARLIER VICINITY RINCON
MOUNTAINS EAST OF TUCSON ASSOCIATED WITH THESE ECHOES. IR SATELLITE
IMAGERY INDICATED THICK MID AND HIGH-LEVEL CLOUDS OVER CENTRAL/ERN
SECTIONS...AND LOWER-LEVEL CLOUDS DEVELOPING DURING THE PAST HOUR OR
SO ACROSS FAR WRN PIMA COUNTY. DEWPOINTS VALID 16Z WERE GENERALLY IN
THE LOWER-MID 30S AND THESE VALUES WERE ABOUT 5-10 DEGS OR SO HIGHER
VERSUS 24 HOURS AGO. 19/12Z KTUS SOUNDING STILL REFLECTED A FAIRLY
DRY PROFILE AT OBSERVATION TIME...WITH PRECIP WATER VALUE NEAR 0.40
INCH. PROFILE WAS NEARLY SATURATED ABOVE 500 MB WITH GENERALLY SLY/
SWLY FLOW THROUGHOUT THE ENTIRE COLUMN. 19/12Z KNKX SOUNDING WAS
SATURATED FROM THE SURFACE-750 MB WITH GENERALLY WLY LOW-LEVEL FLOW.
19/12Z UPPER AIR PLOTS INDICATED LOW PRESSURE CENTERED JUST WEST OF
THE SRN CA COAST NEAR 33N/121W WITH RIDGE OVER THE CENTRAL CONUS
PLAINS. MODERATE-STRONG SWLY FLOW PREVAILED OVER SRN AZ.

19/12Z NAM/NGM APPEARED TO INITIALIZE THE POSITION OF THE UPPER LOW
WELL. THESE MODEL SOLUTIONS ARE MUCH MORE ROBUST WITH PROGGED POPS
THIS FORECAST AREA VERSUS PREVIOUS SOLUTIONS...AND THIS SEEMS QUITE
PLAUSIBLE GIVEN THE AFOREMENTIONED DEEP LOW-LEVEL MOISTURE PER KNKX
SOUNDING...AS WELL AS EXPECTED STRONG UPWARD ASCENT AHEAD OF
APPROACHING UPPER SYSTEM. HOWEVER...QPFS FOR SE AZ STILL FAIRLY LOW
WITH MUCH HIGHER VALUES PROGGED NORTH OF THIS FORECAST AREA ACROSS S
CENTRAL AZ NORTHWARD. CLOSED-LOW STRUCTURE TO BECOME OPEN WAVE LATER
TONIGHT...THEN FILL FAIRLY QUICKLY TUE. ALSO...19/12Z NAM MOVES CORE
OF SYSTEM EWD BUT NORTH OF THIS FORECAST ACROSS CENTRAL AZ.

STILL APPEARS THE TIMING FOR THE BEST CHANCE OF MEASURABLE PRECIP
FOR SE AZ WILL BE TONIGHT THRU TUE MORNING. PER COORD WITH WFO PSR
AND FOR THIS UPDATE...WILL UPDATED FORECAST AND DEPICT INCREASED
POPS MOST SECTIONS VERSUS INHERITED FORECASTS FOR TONIGHT. WILL ALSO
INCREASE SNOW AMOUNTS FOR THE WHITE MOUNTAINS AND NRN ZONE 30.
HOWEVER AT THIS TIME BELIEVE ADVISORY CRITERIA WILL NOT QUITE BE
MET...BUT THIS WILL NEED TO BE MONITORED FOR POTENTIAL SNOW
ADVISORY. PRECIP SHOULD END FAIRLY QUICKLY FROM W-E TUE GIVEN
PROGGED FAST EWD PROGRESSION AND FILLING NATURE OF SYSTEM. DRY
AREAWIDE TUE NIGHT-THUR.

&&

.AVIATION...TAF AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER
AT KTUS.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...NONE.

&&

WEATHER.GOV/TUCSON

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 19, 2:13 PM MSTSnow AdvisoryTWC19 hr

Nearby

Wind Advisories in Arizona, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.